. Ann Clin Lab Sci. 2009 Fall;39(4):392-8.
Kim SJ, Park TS, Lee ST, Song J, Suh B, Kim SH, Jang SJ, Lee CH, Choi JR.
Department of Laboratory Medicine, Yonsei University College of Medicine, Seodaemun-gu, Seoul, Korea.
Therapy-related myelodysplastic syndrome and acute leukemia after treatment with temozolomide have rarely been described in the literature. Only 10 cases in association with temozolomide have been documented. The cases included anaplastic astrocytoma (4 cases), anaplastic oligodendroglioma (2 cases), low grade astrocytoma (2 cases), low grade oligodendroglioma (1 case), and one case of secondary Philadelphia-positive acute lymphoblastic leukemia in a patient with glioblastoma multiforme. Here we report a novel case of therapy-related myelodysplastic syndrome/acute myeloid leukemia associated with der(1;7)(q10;p10) in a glioblastoma multiforme patient treated with temozolomide. Results of bone marrow morphology, chromosome, and fluorescent in situ hybridization (FISH) analyses, as well as the clinical history, strongly suggest a treatment-related etiology in our case. In past reports, karyotypes in cases of therapy-related myelodysplastic syndrome/acute myeloid leukemia mostly demonstrated abnormalities in chromosomes 5 and 7. However, we report a case of temozolomide-related myelodysplastic syndrome/acute myeloid leukemia with der(1;7)(q10;p10), possibly the first reported case, to the authors' knowledge.
PMID: 19880768 [PubMed - in process]